MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation: a review of the instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use as upon removal from package; inspect the product to ensure no damage has occurred.The visual inspection of the returned device reported that where some elongation of the coil and ductile separation of the sheath material near the hub of the check-flo valve.After further investigating the device, it can be seen that the coils of the sheath extended into the connecting cap.It was also noted that there was blood in the hub of the sheath and on the tip of the sheath.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an unspecified procedure using a flexor shuttle select guiding sheath.The attending physician indicated that the entire valve broke off from the sheath once the device was initially removed from the product packaging and laid on the table.The device malfunction occurred prior to patient use.The device was replaced and the physician was able to complete the procedure.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation.Initial report corrected to 03/27/2015.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291720
Report Number1820334-2017-00238
Device Sequence Number1021763
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)171014(10)5359852
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/03/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date06/16/2017
Patient Sequence Number1